PEAK TESTOSTERONE

How to Quit Cialis Cold Turkey

Cialis has a lot of side effects, due to the fact that it affects other similar PDE enzymes in the body. Common side effects include headaches, tinnitus, visual disturbances, heartburn and stuffy nose where these PDE enzymes are located.  It can even cause permanent visual or hearing loss, and we had one such man on The Peak Testosterone Forum

The good news is that I recently corresponded with a man that actually successfully quit Cialis cold turkey successfully, and I relay his story below.  He relayed how he had been plaqued by various symptoms of Cialis, in particular "super bad GERD - doc said it looked like I'd smoked all my life - of course, I don't smoke."

I asked him his secret of course, because I have been unable to quit Cialis completely as of this writing but have shaved the dose down to 3 mg/day.  His strategy was a little more simple - just quit!  Actually, there was a bit more to it and here is how he described his experience:

"Not much to it really - had a talk with the girlfriend about it, and wanting to quit. With her support, I worked up the confidence to go for it and, about three weeks after coming off, found that I was able to function relatively normally for the first time since going on Cialis about five years prior. Still not like it 'used to be', but certainly not too shabby. Honestly, without the girlfriend's A-OK I probably never would have tried."

Notice that he had been on Cialis for five years and it took him about 3 weeks to largely recover.  PDE5 inhibitors work by inhibiting an enzyme and it is quite common for it to take about three weeks for enzymes to normalize.  From what I have seen, stopping Arimidex, for example, will bring back a man's estradiol in about 2-3 weeks in men that have accidently crashed it. 

His story made a lot of sense to me.  I see very few men successfully quitting Cialis, and the reason is likely that they can't or won't put their sex life on hold for a few weeks.  All it took, though, was a little communication with his girlfriend. 

I admire him for doing it, because I have occasionally taken a couple of days break from Cialis and I always feel "hung over."  That's the best way I can explain it - there is some definite mental fog and lack of energy.  And erections almost completely vanish after a couple of days - fear sets in - and so I'm back on the Cialis in short order.  It sounds like the key, though, might be to muscle it out for a longer period of time.

I asked him if he had completely recovered and he said:

 "Yeah, I'd say I'm around 80%. Was closer to 90+, but work stressors have definitely had an impact lately. Penile sensitivity is probably the largest lingering issue - can't climax maybe 30% of the time.  Some days work out better for me than others in that regard (probably 80% sustained liftoff rate), but still better than the sides (GERD, stuffy nose, stomach issues.) Still have some stuffiness due to a few good broken noses, but the GERD and stomach issues have pretty much gone away since I stopped."

Now the one thing that I have wondered is if you could possibly taper back.  Maybe go from 5 mg/day to 4 to 3 to 2 to 1 mg to zippo.  But maybe that just prolongs the agony?  Regardless, the point is that many men can undoubtedly just quit Cialis and get back to normal.  He did mention that initially he would sometimes use Viagra a couple of times per week. However, now he does not use any PDE5 inhibitors and has achieved victory in that sense.

CAUTION:  I would not quit Cialis if you have high blood pressure, any CVD issue or BPH (enlarged prostate) without talking to your doctor first.

REFERENCES: